Alert archive / Florida / Severe Thunderstorm Warnings in 2008
Severe Thunderstorm Warning 32, NWS Miami, FL
NWS Miami, FL issued this severe thunderstorm warning at May 24, 2008, 3:24 PM EDT for Broward County, Palm Beach County, Florida. It was in force for 44 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 24, 2008, 3:24 PM EDT (19:24 UTC)
- Expired
- May 24, 2008, 4:08 PM EDT
- In force
- 44 min
- Issued by
- NWS Miami, FL
- Area
- Storm-based polygon
Counties Broward County, FL, Palm Beach County, FL
The radar
The Miami radar (KAMX), 82 km from the middle of the area, began a volume at 19:25 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 24, 11:07 AM EDT | Severe Thunderstorm Watch | SPC | 10 hr |
The nearest sounding before it
Miami, FL (KMFL), launched 12:00Z, 7.4 hours before the alert went out and 60 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2370 J/kg
- Mixed-layer CIN
- -3 J/kg
- Mixed-layer LCL
- 654 m above ground
- 0-6 km bulk shear
- 30 kt
- 0-1 km storm-relative helicity
- 15 m²/s²
- 0-3 km storm-relative helicity
- 45 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.2
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS52 KMFL 241925 SVRMFL FLC011-099-242030- /O.NEW.KMFL.SV.W.0032.080524T1924Z-080524T2030Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE MIAMI FL 324 PM EDT SAT MAY 24 2008 THE NATIONAL WEATHER SERVICE IN MIAMI HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTH CENTRAL BROWARD COUNTY IN SOUTH FLORIDA. SOUTH CENTRAL PALM BEACH COUNTY IN SOUTH FLORIDA. * UNTIL 430 PM EDT * AT 321 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED OVER EXTREME NORTH CENTRAL BROWARD COUNTY...AND MOVING EAST AT 17 MPH. * THE STORM WILL AFFECT... HIGHWAY 27 ALONG PALM BEACH AND BROWARD COUNTY LINE. AND SURROUNDING COMMUNITIES. REPORT SEVERE WEATHER OR DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN MIAMI. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM EDT SATURDAY EVENING FOR SOUTHERN FLORIDA. LAT...LON 2642 8027 2618 8031 2628 8070 2642 8065 TIME...MOT...LOC 1924Z 276DEG 15KT 2633 8058 $$ BAXTER
2 follow-up statements
000 WWUS52 KMFL 241948 SVSMFL SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE MIAMI FL 347 PM EDT SAT MAY 24 2008 FLC011-099-242030- /O.CON.KMFL.SV.W.0032.000000T0000Z-080524T2030Z/ PALM BEACH FL-BROWARD FL- 347 PM EDT SAT MAY 24 2008 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 430 PM EDT FOR NORTH CENTRAL BROWARD AND SOUTH CENTRAL PALM BEACH COUNTIES... AT 342 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED OVER HIGHWAY 27 ALONG THE COUNTY LINE OF BROWARD AND PALM BEACH...MOVING EAST TO SOUTHEAST AT 18 MPH. THE SEVERE THUNDERSTORM WILL BE NEAR... RURAL NORTHERN BROWARD COUNTY RURAL NORTHEASTERN BROWARD COUNTY AND SURROUNDING COMMUNITIES. SEVERE THUNDERSTORMS CAN ALSO PRODUCE TORNADOES WITH LITTLE OR NO ADVANCE WARNING. PREPARE TO MOVE TO A PLACE OF SAFETY IN AN INTERIOR ROOM IN THE LOWEST FLOOR OF YOUR HOUSE OR BUSINESS IF A TORNADO IS SPOTTED. THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER... PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS. REPORT SEVERE WEATHER OR DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN MIAMI. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM EDT SATURDAY EVENING FOR SOUTHERN FLORIDA. LAT...LON 2618 8031 2625 8060 2640 8052 2642 8027 TIME...MOT...LOC 1947Z 282DEG 15KT 2630 8047 $$ BAXTER
000 WWUS52 KMFL 242008 SVSMFL SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE MIAMI FL 407 PM EDT SAT MAY 24 2008 FLC011-099-242017- /O.CAN.KMFL.SV.W.0032.000000T0000Z-080524T2030Z/ PALM BEACH FL-BROWARD FL- 407 PM EDT SAT MAY 24 2008 ...THE SEVERE THUNDERSTORM WARNING FOR NORTH CENTRAL BROWARD AND SOUTH CENTRAL PALM BEACH COUNTIES IS CANCELLED... NATIONAL WEATHER SERVICE RADAR INDICATED THAT THE THUNDERSTORM HAS WEAKENED AND MOVED OUT OF THE WARNED AREA. THUS THE THUNDERSTORM WARNING HAS BEEN CANCELLED. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM EDT SATURDAY EVENING FOR SOUTHERN FLORIDA. LAT...LON 2618 8031 2625 8060 2640 8052 2642 8027 TIME...MOT...LOC 2007Z 282DEG 15KT 2628 8038 $$ BAXTER
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Miami, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at May 24, 11:51 AM EDT, 3 hours 33 minutes earlier.
Area forecast discussion, May 24, 11:51 AM EDT, 3 hours 33 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MIAMI FL 1151 AM EDT SAT MAY 24 2008 ...SEVERE THUNDERSTORM WATCH IN EFFECT FOR ALL OF MAINLAND SOUTH FL UNTIL 9 PM EDT THIS EVENING... ...DAMAGING WINDS AND LARGE HAIL POSSIBLE... .UPDATE...SENT PRODUCT UPDATES TO INCLUDE NEW SEVERE THUNDERSTORM WATCH ISSUED BY THE STORM PREDICTION CENTER EFFECTIVE UNTIL 9 PM EDT THIS EVENING. THE WATCH ENCOMPASSES ALL OF MAINLAND SOUTH FL AS SEVERE JUST CANNOT BE RULED OUT ANYWHERE. HOWEVER...ORIGINAL EARLIER MORNING THOUGHTS ON THE FOCUS BEING FROM LAKE OKEECHOBEE TO ALONG THE EAST COAST FROM PALM BEACH COUNTY SOUTH TO MIAMI-DADE STILL LOOKS ON TARGET. DAMAGING WINDS AND LARGE HAIL ARE THE MAIN THREATS WITH THE STORMS. AS IS ALWAYS THE CASE THOUGH...WILL HAVE TO CLOSELY MONITOR STORMS ALONG BOUNDARIES...ESPECIALLY THE ATLANTIC SEA BREEZE FOR A QUICK TORNADO SPIN UP...BUT OVERALL THREAT IS FOR WIND/HAIL...WHICH COULD EXTEND INTO THE EVENING HOURS DUE TO THE SHORTWAVE ENERGY/PVA COMING IN FROM THE NORTH. /GREGORIA && .PREV DISCUSSION... /ISSUED 958 AM EDT SAT MAY 24 2008/ UPDATE...THE STAGE IS SET FOR AN ACTIVE AFTERNOON. THE 12Z MIAMI SOUNDING IS EVEN MORE UNSTABLE THAN YESTERDAY WITH CAPE NEAR 4000 J/KG...LI OF -9C...AND A FAVORABLE PROFILE OF SFC/LOW LEVEL MOISTURE BELOW MID/UPPER DRY. 0-6 KM SHEAR IS 30 KT AND COULD INCREASE A BIT THIS AFTERNOON AS A WELL DEFINED SHORTWAVE IS SEEN IN WATER VAPOR IMAGERY MOVING SOUTHEAST INTO CENTRAL FL THIS MORNING. GIVEN THE INSTABILITY...FULL SUNSHINE THIS MORNING IN A SULTRY AIRMASS...AND THE SHORTWAVE MOVING INTO THE AREA THIS AFTERNOON...NUMEROUS THUNDERSTORMS ARE EXPECTED TO RAPIDLY DEVELOP THIS AFTERNOON...WITH SOME POSSIBLY BECOMING SEVERE. STORMS WILL BECOME FOCUSED ALONG THE ATLANTIC SEA BREEZE. GFS/NAM MOS DO NOT SHOW THE SEA BREEZE...BUT NAM-WRF DOES AND THE WIND PROFILE ON THE MORNING SOUNDING ALONG WITH THE STRONG HEATING SUGGESTS THAT ONE WILL DEVELOP. SEVERE WEATHER THREATS THIS AFTERNOON WILL BE DAMAGING WINDS AND HAIL. FREQUENT LIGHTNING IS EXPECTED WITH THE STORMS AS WELL. UPDATED FCST HIGHLIGHTS THIS POTENTIAL. GFS SHOWS ANOTHER SHORTWAVE MOVING SOUTHWARD LATER TONIGHT...AND THIS COULD IGNITE MORE STORMS ESPECIALLY OVER THE GULF STREAM TONIGHT...WITH A FEW POSSIBLY AFFECTING THE EAST COAST AS WELL. UPDATED ALREADY OUT. /GREGORIA AVIATION...VERY LIGHT WINDS AND MOSTLY CLEAR SKIES THIS MORNING HAS ALLOWED FOR SOME AREAS OF 5-6SM IN MIST OVER SOUTH FLORIDA. THIS SHOULD QUICKLY BURN OFF BY 14Z. SURFACE RIDGE OVER FAR SOUTHERN PENINSULA WILL MOVE SOUTH AND EAST THIS AFTERNOON AS LOW PRESSURE OFF THE CAROLINAS MOVES EAST. THIS WILL ALLOW WINDS TO BECOME S-SW OVER ALL TERMINALS BETWEEN 14Z-18Z...WITH A SEABREEZE EXPECTED AT ALL EAST COAST TERMINALS BY 18Z. EXPECT ANOTHER ACTIVE DAY OF SHOWERS AND TSTMS ONCE SEABREEZES BEGIN TO INTERACT WITH MOIST AND UNSTABLE AIRMASS...WITH GREATEST FOCUS FOR ACTIVITY ALONG EAST COAST SITES. POTENTIAL EXISTS FOR STRONG WIND GUSTS AND EVEN SMALL HAIL. CONVECTION COULD LINGER BEYOND 00Z AS SHORTWAVE MOVES ACROSS AREA...WITH MOST ACTIVITY GONE BY 03Z TONIGHT. /RM PREV DISCUSSION... /ISSUED 327 AM EDT SAT MAY 24 2008/ DISCUSSION...UPPER RIDGE BUILDS OVER THE MS RIVER VALLEY WHILE AN UPPER TROUGH DEEPENS ALONG THE ATLANTIC SEABOARD TODAY AND TONIGHT. RIDGE WILL BECOME POSITIVELY TILTED ACROSS THE GULF COAST AND THE SE U.S. THROUGH TUE AS A CUTOFF UPPER LOW FORMS NE OF THE BAHAMAS. THE UPPER RIDGE RETROGRADES WED INTO NEXT WEEKEND AS A SHORT WAVE DIVES THROUGH NEW ENGLAND...SUCKING THE CUTOFF LOW NE...WEAKENING AND DISSIPATING THE SYSTEM. ANOTHER SHORT WAVE DIVES THROUGH THE MIDWEST AND OFF OF THE SE U.S. COAST...DEEPENING THE TROUGH AGAIN OFF THE THE EASTERN SEA BOARD THU INTO NEXT WEEKEND. FOR THE SHORT TERM...TODAY THROUGH SUN NIGHT...SHORT WAVE MOVING SE INTO THE UPPER TROUGH...LEADING TOWARD THE CUTOFF NE BAHAMAS UPPER LOW...DEVELOPS A SURFACE LOW OFF OF THE SE U.S. COAST. AS THE SUR -FACE LOW DEEPENS AND MOVES E...A SURFACE TROUGH EXTENDING WESTWARD FROM THE LOW ACROSS N FLA...MOVES STEADY S DOWN THE FLA PENINSULA AND OFF OF THE S END OF THE PENINSULA SAT NIGHT. HIGH PRES BUILDS OVER THE SE U.S. AND INTO THE ATLC...PUSHING A BACK DOOR FRONT FROM NE TO TO SW ACROSS S FLA SUN. DECENT PRECIPITABLE WATER...NW STEERING WINDS...E COAST SEA BREEZE WITH A MODERATELY UNSTABLE ATMOSPHERE LEAD TO A ROUND OF SHOWERS AND THUNDERSTORMS...MAINLY INTERIOR AND E TODAY...ENDING IN THE EVE. WITH THE FRONT...MINIMAL ACTIVITY EX -PECTED SUN...MAINLY AFFECTING SW FLA. CLEARING SUN NIGHT THOUGH SOME SHOWERS MAY SNEAK IN FROM THE ATLC ONTO THE E COAST ON THE EASTERLY FLOW. FOR TODAY...THUNDERSTORMS WILL BE SCATTERED W BUT POSSIBLY NUMEROUS E INTERIOR AND E COAST. SOME OF THE THUNDERSTORMS COULD BECOME STRONG WITH LOCALLY HEAVY RAINS AND GUSTY WINDS. ALL GUIDANCE APPEARS IN LINE/REASONABLE WITH TEMPS E COAST THOUGH A LITTLE COOLER THAN WHAT IS EXPECTED. EXTENDED PERIOD...MON THROUGH FRI...TURNING COOLER AND DRIER MON THROUGH WED THOUGH STRAY SHOWERS ON THE EASTERLY BREEZE COULD MOVE ONTO THE E COAST...BUT NOT IN THE THIS FORECAST AT THIS TIME. THU INTO FRI...DEEPER MOISTURE BEGINS TO MOVE OVER S FLA AS THE HIGH MOVES EASTWARD INTO THE ATLC. AVIATION...CALM WINDS, CLEAR SKIES, AND AMPLE LOW LEVEL MOISTURE WILL ALLOW FOR AREAS OF FOG TO DEVELOP THIS MORNING WITH NEARLY ALL SITES AT RISK OF REDUCED VISIBILITIES BEFORE AND AROUND SUNRISE. A COUPLE HOURS AFTER SUNRISE ENOUGH MIXING SHOULD BEGIN TO OCCUR TO THIN AND BURN OFF THE FOG. SCATTERED SHOWERS AND THUNDERSTORMS WILL ALSO BEGIN TO DEVELOP DURING THE MID TO LATE MORNING HOURS. THE FLOW IS EXPECTED TO BE SW DURING SAT, AND THIS WILL ALLOW MOST TSRA TO OCCUR ACROSS THE EAST COAST SITES AS THE BEST CONVERGENCE OCCURS ALONG THE EAST COAST SEA BREEZE. GUSTY WINDS AND LOW VIS INTO THE IFR RANGE MAY OCCUR IN ANY TSRA. MARINE...WINDS LESS THAN 25 KNOTS WITH SEAS LESS THAN 4 FEET TODAY AND TONIGHT. WINDS SHIFT TO NW TO N THROUGH THE NIGHT TONIGHT AND INCREASE SUN INTO SUN WITH SMALL CRAFT ADVISORY SUN NIGHT ATLC WATERS AS GULF STREAM REACTS TO THE NORTHERLY FLOW WITH EXERCISE CAUTION IN THE OUTER GULF WATERS. THIS WILL PERSIST THROUGH MOST OF MON THEN AS WINDS RELAX...SEAS DECREASE. FIRE WEATHER...NO PROBLEMS TODAY AND SUN. DRIER AIR MON AND TUE LOWER DEW POINTS WITH RH VALUES LOWER...BUT NO CONCERNS AS OF RIGHT NOW. && .MFL WATCHES/WARNINGS/ADVISORIES... FL...NONE. AM...NONE. GM...NONE. &&
Hazardous weather outlook, May 24, 11:37 AM EDT, 3 hours 47 minutes before
HAZARDOUS WEATHER OUTLOOK FOR SOUTH FLORIDA...CORRECTED NATIONAL WEATHER SERVICE MIAMI FL 1137 AM EDT SAT MAY 24 2008 FLZ063-066>075-168-172>174-250200- GLADES-HENDRY-INLAND PALM BEACH-METRO PALM BEACH-COASTAL COLLIER- INLAND COLLIER-INLAND BROWARD-METRO BROWARD-INLAND MIAMI DADE- METRO MIAMI DADE-MAINLAND MONROE-COASTAL PALM BEACH- COASTAL BROWARD-COASTAL MIAMI DADE-FAR SOUTH MIAMI DADE- 1137 AM EDT SAT MAY 24 2008 ...SEVERE THUNDERSTORM WATCH ALL OF MAINLAND SOUTH FL UNTIL 9 PM EDT... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH FLORIDA. .DAY ONE...THIS AFTERNOON AND TONIGHT THUNDERSTORMS: SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS ARE EXPECTED TO DEVELOP THIS AFTERNOON. THE GREATEST COVERAGE OF STORMS WILL BE FROM LAKE OKEECHOBEE SOUTH THROUGH PALM BEACH, BROWARD AND NORTHERN MIAMI-DADE COUNTIES. DAMAGING WINDS, HAIL AND FREQUENT LIGHTNING WILL BE THE BIGGEST THREATS WITH THE STORMS. WIND: SEVERE THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON ACROSS THE AREA. THE HIGHEST POTENTIAL FOR SEVERE WEATHER WILL BE FROM LAKE OKEECHOBEE TO THE EAST COAST FROM PALM BEACH COUNTY SOUTH TO MIAMI-DADE COUNTY, DUE TO LAKE BREEZE AND SEA BREEZE INTERACTIONS. DAMAGING WINDS OF 60 TO 70 MPH ARE POSSIBLE WITH THE STORMS THIS AFTERNOON AND EVENING. HAIL: THE STRONGEST STORMS ARE CAPABLE OF PRODUCING HAIL OF QUARTER SIZE OR LARGER. FLOODING: HEAVY RAINS MAY OCCUR WITH THE SHOWERS AND THUNDERSTORMS OVER LAKE OKEECHOBEE AND THE EASTERN HALF OF SOUTH FLORIDA. THIS MAY CAUSE PONDING OF WATER ON POORLY DRAINED ROADWAYS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY A LATE SEASON COLD FRONT WILL MOVE ACROSS THE AREA ON SUNDAY, BRINGING COOLER AND LESS HUMID CONDITIONS TO MAINLAND SOUTH FLORIDA. NORTH WINDS BEHIND THE FRONT WILL LEAD TO BUILDING GULF STREAM SEAS OF UP TO 7 FEET BY SUNDAY EVENING. RIP CURRENTS WILL RETURN TO EAST COAST BEACHES SUNDAY AS WINDS BECOME NORTHEAST, WITH THE GREATEST THREAT MEMORIAL DAY AND TUESDAY AS NORTHEAST TO EAST WINDS INCREASE ALONG THE EAST COAST. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE REQUIRED THIS AFTERNOON. SPOTTERS ARE ENCOURAGED TO REPORT WIND GUSTS ABOVE 40 MPH, ANY HAIL AND FLOODING TO THE NATIONAL WEATHER SERVICE. FOR MORE INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN MIAMI WEBSITE AT WWW.WEATHER.GOV/MIAMI.
In the hours before
Special weather statement, May 24, 1:58 PM EDT, 1 hour 26 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
158 PM EDT SAT MAY 24 2008
FLZ073-074-173-241830-
METROPOLITAN MIAMI DADE FL-INLAND MIAMI-DADE FL-COASTAL MIAMI-
DADE COUNTY FL-
158 PM EDT SAT MAY 24 2008
...SEVERAL STRONG THUNDERSTORMS MOVING ACROSS METROPOLITAN
MIAMI-DADE COUNTY...
AT 158 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR KENDALE LAKES...MOVING NORTHEAST AT 14 MPH.
ADDITIONAL STRONG STORMS WERE LOCATED NEAR CUTLER RIDGE...AND IN TEH
REGION BETWEEN CORAL GABLES AND MIAMI BEACH.
THESE STORMS WILL AFFECT...
WESTWOOD LAKES...
FIU SOUTH CAMPUS...
SWEETWATER...
UNIVERSITY OF MIAMI...
DORAL...
VIRGINIA GARDENS...
AND SURROUNDING COMMUNITIES.
FREQUENT LIGHTNING STRIKES...GUSTY WINDS TO 50 MPH...PEA-SIZED
HAIL...TORRENTIAL DOWNPOURS...OR A COMBINATION OF THESE ARE POSSIBLE.
LIGHTNING IS THE NUMBER ONE WEATHER RELATED KILLER IN FLORIDA. TREES
AND OPEN SHELTERS OFFER NO PROTECTION. WIND GUSTS OF UP TO 50 MPH CAN
DOWN SMALL TREE LIMBS AND BRANCHES...AND BLOW AROUND UNSECURED SMALL
OBJECTS. SEEK SHELTER IN A SAFE BUILDING UNTIL THE STORM PASSES.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM EDT
SATURDAY EVENING FOR SOUTHERN FLORIDA.
LAT...LON 2578 8013 2574 8017 2573 8022 2572 8024
2570 8024 2567 8026 2553 8041 2573 8053
2596 8025 2584 8017 2576 8018 2578 8014
2580 8015
TIME...MOT...LOC 1757Z 231DEG 12KT 2574 8041
70/DDSpecial weather statement, May 24, 2:02 PM EDT, 1 hour 22 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MIAMI FL 202 PM EDT SAT MAY 24 2008 FLZ066-069-070-241900- HENDRY FL-COASTAL COLLIER COUNTY FL-INLAND COLLIER COUNTY FL- 202 PM EDT SAT MAY 24 2008 ...STRONG THUNDERSTORMS MOVING ACROSS EASTERN COLLIER AND SOUTHEAST HENDRY COUNTIES... AT 200 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 6 MILES EAST OF HENDRY CORRECTIONAL I/A/P TO OCHOPEE...MOVING EAST AT 10 TO 15 MPH. THESE STORMS WILL AFFECT... COLLIER COUNTY REST AREA ON ALLIGATOR ALLEY... BIG CYPRESS SEMINOLE INDIAN RESERVATION... BIG CYPRESS NATIONAL PRESERVE... AND SURROUNDING COMMUNITIES. FREQUENT TO EXCESSIVE LIGHTNING...GUSTY WINDS TO 50 MPH...PEA-SIZED HAIL...TORRENTIAL DOWNPOURS...OR A COMBINATION OF THESE ARE POSSIBLE. LIGHTNING IS THE NUMBER ONE WEATHER RELATED KILLER IN FLORIDA. TREES AND OPEN SHELTERS OFFER NO PROTECTION. WIND GUSTS OF UP TO 50 MPH CAN DOWN SMALL TREE LIMBS AND BRANCHES...AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE BUILDING UNTIL THE STORM PASSES. RESIDENTS NEAR THE PATH OF THESE STORMS SHOULD REMAIN ON THE ALERT FOR ADDITIONAL STATEMENTS AND POSSIBLE WARNINGS. STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER DETAILS OR UPDATES. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM EDT SATURDAY EVENING FOR SOUTHERN FLORIDA. LAT...LON 2637 8088 2583 8091 2586 8142 2638 8117 TIME...MOT...LOC 1802Z 270DEG 9KT 2630 8110 2593 8130 BAXTER
Special weather statement, May 24, 2:28 PM EDT, 56 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
228 PM EDT SAT MAY 24 2008
FLZ063-066-067-070-071-241930-
HENDRY FL-GLADES FL-INLAND PALM BEACH COUNTY FL-
INLAND COLLIER COUNTY FL-INLAND BROWARD COUNTY FL-
228 PM EDT SAT MAY 24 2008
...STRONG THUNDERSTORMS DEVELOPING ACROSS HENDRY AND WESTERN INLAND
PALM BEACH COUNTIES...
AT 226 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS DEVELOPING OVER THE HENDRY AND WESTERN INLAND
PALM BEACH COUNTIES. THESE STORMS WILL BE MOVING TO THE EAST AT 10
TO 15 MPH.
THESE STORMS WILL AFFECT...
LAKE HICPOCHEE...
MOORE HAVEN...
CLEWISTON...
SOUTH BAY...
DEVILS GARDEN...
AND SURROUNDING COMMUNITIES.
FREQUENT TO EXCESSIVE LIGHTNING...GUSTY WINDS TO 50 MPH...PEA-SIZED
HAIL...TORRENTIAL DOWNPOURS...OR A COMBINATION OF THESE ARE POSSIBLE.
LIGHTNING IS THE NUMBER ONE WEATHER RELATED KILLER IN FLORIDA. TREES
AND OPEN SHELTERS OFFER NO PROTECTION. WIND GUSTS OF UP TO 50 MPH CAN
DOWN SMALL TREE LIMBS AND BRANCHES...AND BLOW AROUND UNSECURED SMALL
OBJECTS. SEEK SHELTER IN A SAFE BUILDING UNTIL THE STORM PASSES.
RESIDENTS NEAR THE PATH OF THESE STORMS SHOULD REMAIN ON THE ALERT
FOR ADDITIONAL STATEMENTS AND POSSIBLE WARNINGS.
STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER
DETAILS OR UPDATES.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM EDT
SATURDAY EVENING FOR SOUTHERN FLORIDA.
LAT...LON 2689 8110 2685 8109 2683 8106 2682 8095
2678 8094 2676 8092 2671 8082 2671 8078
2669 8075 2669 8074 2677 8075 2678 8072
2675 8071 2681 8070 2683 8066 2633 8071
2637 8105 2646 8137 2693 8108
TIME...MOT...LOC 1828Z 270DEG 5KT 2696 8106 2650 8136
BAXTERLocal storm report, May 24, 2:41 PM EDT, 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MIAMI FL
241 PM EDT SAT MAY 24 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0230 PM HAIL 5 SSW KENDALL 25.62N 80.35W
05/24/2008 E0.25 INCH MIAMI-DADE FL NWS EMPLOYEE
REPORTED BY OFF DUTY NWS EMPLOYEE ALONG SOUTH DIXIE
HIGHWAY IN PERRINE.
&&
MOLLEDASpecial weather statement, May 24, 2:42 PM EDT, 42 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
242 PM EDT SAT MAY 24 2008
FLZ073-074-173-174-241915-
FAR SOUTH MIAMI-DADE COUNTY FL-METROPOLITAN MIAMI DADE FL-
INLAND MIAMI-DADE FL-COASTAL MIAMI-DADE COUNTY FL-
242 PM EDT SAT MAY 24 2008
...NUMEROUS STRONG THUNDERSTORMS CONTINUE TO AFFECT METROPOLITAN
MIAMI-DADE COUNTY...
AT 242 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR NARANJA...MOVING EAST AT 10 TO 15 MPH.
ADDITIONAL STRONG STORMS WERE LOCATED NEAR WEST KENDALL...PERRINE...
AND IN THE REGION BETWEEN CORAL GABLES...MIAMI BEACH...AND KEY
BISCAYNE. THIS ACTIVITY WAS ALSO MOVING EASTWARD AT 10 TO 15 MPH.
THESE STORM WILL AFFECT...
NARANJA...
CUTLER RIDGE...
PRINCETON...
PALMETTO BAY...
BLACK PT...
COCONUT GROVE...
AND SURROUNDING COMMUNITIES.
FREQUENT LIGHTNING STRIKES...GUSTY WINDS TO 50 MPH...PEA-SIZED
HAIL...TORRENTIAL DOWNPOURS...OR A COMBINATION OF THESE ARE POSSIBLE.
LIGHTNING IS THE NUMBER ONE WEATHER RELATED KILLER IN FLORIDA. TREES
AND OPEN SHELTERS OFFER NO PROTECTION. WIND GUSTS OF UP TO 50 MPH CAN
DOWN SMALL TREE LIMBS AND BRANCHES...AND BLOW AROUND UNSECURED SMALL
OBJECTS. SEEK SHELTER IN A SAFE BUILDING UNTIL THE STORM PASSES.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM EDT
SATURDAY EVENING FOR SOUTHERN FLORIDA.
LAT...LON 2567 8015 2567 8016 2569 8019 2573 8016
2573 8023 2560 8031 2540 8032 2539 8023
2540 8023 2553 8018 2553 8017 2535 8024
2539 8027 2534 8033 2544 8055 2581 8045
2582 8018 2576 8017 2582 8014 2582 8011
TIME...MOT...LOC 1840Z 289DEG 12KT 2550 8042
70/DDSpecial weather statement, May 24, 3:22 PM EDT, 2 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MIAMI FL 322 PM EDT SAT MAY 24 2008 FLZ067-071-072-242015- INLAND PALM BEACH COUNTY FL-INLAND BROWARD COUNTY FL- METRO BROWARD COUNTY FL- 322 PM EDT SAT MAY 24 2008 ...STRONG THUNDERSTORM MOVING ALONG THE COUNTY LINE OF INTERIOR PALM BEACH AND BROWARD COUNTIES... AT 321 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 11 MILES SOUTHEAST OF HOLEY LAND WILDLIFE MANAGEMENT AREA...MOVING EAST AT 17 MPH. THIS STORM WILL AFFECT... RURAL SOUTHERN PALM BEACH COUNTY... RURAL NORTHERN BROWARD COUNTY... AND SURROUNDING COMMUNITIES. FREQUENT TO EXCESSIVE LIGHTNING...GUSTY WINDS TO 50 MPH...PEA-SIZED HAIL...TORRENTIAL DOWNPOURS...OR A COMBINATION OF THESE ARE POSSIBLE. LIGHTNING IS THE NUMBER ONE WEATHER RELATED KILLER IN FLORIDA. TREES AND OPEN SHELTERS OFFER NO PROTECTION. WIND GUSTS OF UP TO 50 MPH CAN DOWN SMALL TREE LIMBS AND BRANCHES...AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE BUILDING UNTIL THE STORM PASSES. RESIDENTS NEAR THE PATH OF THIS STORM SHOULD REMAIN ON THE ALERT FOR ADDITIONAL STATEMENTS AND POSSIBLE WARNINGS. STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER DETAILS OR UPDATES. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM EDT SATURDAY EVENING FOR SOUTHERN FLORIDA. LAT...LON 2642 8027 2618 8031 2628 8070 2642 8065 TIME...MOT...LOC 1922Z 276DEG 15KT 2633 8059 BAXTER
The office that day
Everything else NWS Miami, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 24, 1:17 PM EDT | Special Weather Statement | MFL | Hendry | 58 min |
| May 24, 1:34 PM EDT | Special Marine Warning | MFL | 56 min | |
| May 24, 1:35 PM EDT | Special Weather Statement | MFL | Miami-Dade | 25 min |
| May 24, 1:43 PM EDT | Special Marine Warning | MFL | 62 min | |
| May 24, 1:48 PM EDT | Special Marine Warning | MFL | 57 min | |
| May 24, 1:58 PM EDT | Special Weather Statement | MFL | Miami-Dade | 32 min |
| May 24, 2:02 PM EDT | Special Weather Statement | MFL | Collier | 58 min |
| May 24, 2:06 PM EDT | Severe Thunderstorm Warning | MFL | Miami-Dade, Monroe | 41 min |
| May 24, 2:28 PM EDT | Special Weather Statement | MFL | Hendry | 62 min |
| May 24, 2:32 PM EDT | Special Marine Warning | MFL | 58 min | |
| May 24, 2:35 PM EDT | Special Marine Warning | MFL | 85 min | |
| May 24, 2:39 PM EDT | Severe Thunderstorm Warning | MFL | Collier | 31 min |
| May 24, 2:42 PM EDT | Special Marine Warning | MFL | 93 min | |
| May 24, 2:42 PM EDT | Special Weather Statement | MFL | Miami-Dade | 33 min |
| May 24, 3:10 PM EDT | Severe Thunderstorm Warning | MFL | Miami-Dade | 65 min |
| May 24, 3:22 PM EDT | Special Weather Statement | MFL | Broward | 53 min |
| May 24, 3:26 PM EDT | Special Weather Statement | MFL | Miami-Dade | 34 min |
| May 24, 3:29 PM EDT | Special Weather Statement | MFL | Palm Beach | 61 min |
| May 24, 3:33 PM EDT | Special Marine Warning | MFL | 57 min | |
| May 24, 3:49 PM EDT | Special Weather Statement | MFL | Broward | 56 min |
| May 24, 3:56 PM EDT | Severe Thunderstorm Warning | MFL | Broward | 64 min |
| May 24, 4:03 PM EDT | Special Weather Statement | MFL | Palm Beach | 57 min |
| May 24, 4:04 PM EDT | Special Weather Statement | MFL | Miami-Dade | 26 min |
| May 24, 4:14 PM EDT | Special Marine Warning | MFL | 61 min | |
| May 24, 4:20 PM EDT | Special Marine Warning | MFL | 115 min | |
| May 24, 4:25 PM EDT | Severe Thunderstorm Warning | MFL | Palm Beach | 50 min |
| May 24, 4:34 PM EDT | Special Marine Warning | MFL | 56 min | |
| May 24, 4:37 PM EDT | Special Marine Warning | MFL | 53 min | |
| May 24, 4:49 PM EDT | Severe Thunderstorm Warning | MFL | Broward | 41 min |
| May 24, 4:49 PM EDT | Severe Thunderstorm Warning | MFL | Palm Beach | 56 min |
| May 24, 4:55 PM EDT | Special Weather Statement | MFL | Broward | 35 min |
| May 24, 5:12 PM EDT | Severe Thunderstorm Warning | MFL | Miami-Dade | 63 min |
| May 24, 5:35 PM EDT | Special Weather Statement | MFL | Broward | 25 min |
| May 24, 5:35 PM EDT | Severe Thunderstorm Warning | MFL | Palm Beach | 40 min |
| May 24, 5:57 PM EDT | Severe Thunderstorm Warning | MFL | Palm Beach | 63 min |
| May 24, 6:03 PM EDT | Areal Flood Advisory | MFL | Palm Beach | 117 min |
| May 24, 6:13 PM EDT | Special Marine Warning | MFL | 2 hr | |
| May 24, 6:19 PM EDT | Severe Thunderstorm Warning | MFL | Palm Beach | 56 min |
| May 24, 6:23 PM EDT | Tornado Warning | MFL | Palm Beach | 27 min |
| May 24, 6:33 PM EDT | Special Weather Statement | MFL | Broward | 27 min |
| May 24, 6:40 PM EDT | Special Marine Warning | MFL | 65 min | |
| May 24, 6:41 PM EDT | Severe Thunderstorm Warning | MFL | Broward, Palm Beach | 49 min |
| May 24, 6:48 PM EDT | Flash Flood Warning | MFL | Palm Beach | 87 min |
| May 24, 7:21 PM EDT | Severe Thunderstorm Warning | MFL | Miami-Dade | 39 min |
| May 24, 7:34 PM EDT | Special Marine Warning | MFL | 56 min | |
| May 24, 7:39 PM EDT | Special Weather Statement | MFL | Palm Beach | 66 min |
| May 24, 7:58 PM EDT | Special Marine Warning | MFL | 92 min |
Nearby
Severe Thunderstorm Warnings in Florida, 2008Every severe thunderstorm warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.